Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
iceopal

BCP Desogen for acne?

Recommended Posts

im currently on spiro, two 25 mg pills daily and i think i want to add a bcp. my periods have been more irregular and i feel that my hormones need some further regulating! ive been doing a lot of research on what pill would work best for me. the only pill ive been on was Yaz for 3 months. HORRIBLE! that type of biphasic pill does not work for me at all. my skin worsened and i was having such terrible mood swings bursting into tears at the littlest things and had a few anxiety attacks. i just found out there are 3 main different types of pills ..monphasic, biphasic, and triphasic. mono has the same amount of hormones in each pill, biphasic switches the level of hormones once in the pack and triphasic has 3 different mg of hormones..i guess that type of pill is supposed to better mimic the natural menstrual cycle. but im thinking that monophasic will be the best one for me. i think im particularly sensitive to hormone changes and thats what actually causes my acne not nessacarily just having higher androgen levels. that would explain why whenever i get on some med that affects my hormones i usually have a horrible IB. maybe with a monophasic like Desogen I would experience that at first but later it would level out? Sorry if im rambling here!! anyone tried Desogen or Apri (generic) and had good results? there arent any acne.org member reviews for it

Link to comment
Share on other sites

ok Iceopal.. I have been wondering about something similar as you. I am still getting regular periods. AND I have been taking 100mg of spiro for nearly 3 months now. and mind you my face has DRAMATICALLY improved. But I am still having some problems during very specific times. the week of my period and the week after I am great!! no new pimples..but then I have get like 2-3 moderate pimples, usually on the jawline or underneath it, and even a bump on the forehead not bad but still.. and then I am fine again for a week or so. and then the 5-7 days before my period my face gets a lil strange again and maybe even a bit oily which is wierd cause its usually dry now. SO I have been thinking that my hormones are still changing too and that I must be sensitive to these changes as well. Anyway I found this on the review board

----Marie from Idaho

A trip to my gynecologist resulted in a scrip for Ortho-Cyclen (monophasic) that I take DAILY (keeps my hormones at the same level - WONDERFUL) and 50mg. of Spiro. Even though my hormone levels were 'normal' in the testosterone department, I had an abnormal reaction to the testosterone in my skin. Let me tell you, within THREE weeks, my skin had improved immensly. I am now on 100 mgs. of Spiro and the OT. No more oily skin, no more pimples on my nose. I may get one or two teeny-tiny pimples on my chin every now and again, but they dry up and go away in about a day when I use Clindagel on them.

I am floored by how well my body received this medicine. I am praying this new health care system that has just been passed won't take it away from me! It has given me my life and my confidence back!----

now. I had an abnormal pap and had to go into to get a biopsy, and now I am awaiting the results. But granted that I don't have to deal with anything major when I go back to the gyno next I am thinking about asking her about this as well. SO PLEASE!! keep me updated I'd love to know what your doc says how you react and what you decide to do! hope this helps!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×